Alert archive / Kentucky / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 81, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jul 3, 2001, 6:52 PM EDT for Clark County, Kentucky. It was in force for 13 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jul 3, 2001, 6:52 PM EDT (22:52 UTC)
- Expired
- Jul 3, 2001, 7:05 PM EDT
- In force
- 13 min
- Issued by
- NWS Louisville, KY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Clark County, KY
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 3, 7:02 PM EDT | Thunderstorm Wind 60 E | Hootentown, KY | Trees were downed by thunderstorm winds. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.9 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1558 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
045 WUUS53 KLMK 032252 SVRSDF KYC049-032305- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 652 PM EDT TUE JUL 3 2001 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN CLARK COUNTY IN EAST CENTRAL KENTUCKY * UNTIL 705 PM EDT * AT 650 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER RUCKERVILLE...OR ABOUT 19 MILES EAST OF LEXINGTON...MOVING SOUTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... TRAPP AROUND 700 PM EDT THIS IS A DANGEROUS STORM...CAPABLE OF PRODUCING VERY LARGE HAIL AND DAMAGING WINDS. IF YOU ARE IN THIS STORMS PATH...TAKE COVER IMMEDIATELY IN A STURDY STRUCTURE UNTIL IT HAS PASSED. STAY AWAY FROM WINDOWS AND ANY DOWNED POWER LINES. REPORT SEVERE WEATHER TO YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LOUISVILLE. LAT...LON 3810 8425 3794 8436 3773 8393 3793 8380 COX
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 3:20 PM EDT, 3 hours 32 minutes earlier.
Area forecast discussion, Jul 3, 3:20 PM EDT, 3 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 320 PM EDT TUE JUL 3 2001 MAIN FORECAST PROBLEMS HAVE TO DO WITH THUNDERSTORM THREAT FOR TONIGHT...AND ADDITIONAL CHC OF SCT TSTMS ON THU AS COOLER AND DRIER AIR SPREADS ACROSS THE FA. VERY MOIST AND UNSTABLE AIR IN PLACE... CURRENT LI'S IN THE -6 TO -8 RANGE WITH SFC DEWPTS AT OR A LITTLE ABOVE THE 70 DEGREE MARK...A TRIGGER IN PLACE IN THE FORM OF LASTS NITES MCS VORT MAX. WILL GO WI FAIRLY HI POPS OF TSTMS TNGHT AND CUT PORBS ABOUT IN HALF ON THU...AS BOTH AVN AND NGM HINT AT LINGERING SHOWER THREAT INTO THE DAYTIME PERIOD ON WED... REMAINDER OF FCST FOR SHORT TERM IS DRY...THE NEXT CHC OF TRW NOT UNTIL LATE SAT OR SUN...IF ONE ACCEPTS THE NEW EXTENDED PROG PACKAGE. FOR SHORT TERM TEMPS USED MOS TRENDS...AS FOR MOS POPS...RAISED THEM 30 TO 40 PERCENT FOR TNGHT. .SDF...NONE.
In the hours before
Special weather statement, Jul 3, 1:12 PM EDT, 5 hours 40 minutes before
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-032100- CENTRAL KENTUCKY AND SOUTH-CENTRAL INDIANA SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 112 PM EDT TUE JUL 3 2001 THE STORM PREDICTION CENTER HAS INDICATED THAT A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS ACROSS SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY THIS AFTERNOON AND TONIGHT. THUNDERSTORMS WILL DROP SOUTHEAST OVER THE AREA LATER THIS AFTERNOON AND TONIGHT IN ADVANCE OF AN APPROACHING COLD FRONT. A FEW OF THESE STORMS MAY PRODUCE DAMAGING WINDS AND LARGE HAIL. STAY TUNED TO NOAA WEATHER RADIO FROM THE NATIONAL WEATHER SERVICE OR THE MEDIA FOR THE LATEST IqNFORMATION ON THIS WEATHER SITUATION. SKYWARN SPOTTER ACTIVATION MAY BE REQUESTED.
Special weather statement, Jul 3, 4:10 PM EDT, 2 hours 42 minutes before
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-040900- CENTRAL KENTUCKY AND SOUTH-CENTRAL INDIANA SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 410 PM EDT TUE JUL 3 2001 THE STORM PREDICTION CENTER HAS INDICATED THAT A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS ACROSS SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY TONIGHT. THUNDERSTORMS WILL DROP SOUTHEAST ACROSS THE AREA TONIGHT. A FEW OF THESE STORMS MAY PRODUCE DAMAGING WINDS AND LARGE HAIL. STAY TUNED TO NOAA WEATHER RADIO FROM THE NATIONAL WEATHER SERVICE OR THE MEDIA FOR THE LATEST INFORMATION ON THIS WEATHER SITUATION. SKYWARN SPOTTER ACTIVATION MAY BE REQUESTED.
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 7:02 PM EDT | Severe Thunderstorm Warning | LMK | Madison | 28 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.